MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58961
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
On 21jun2021 the customer reported non-reactive sars-cov-2 igg (access sars-cov-2 igg assay, part number c58961, lot number 922776) results for five patients were generated on the customer's remanufactured dxi immunoassay analyzer (part number a25288 and serial number (b)(4)).The customer reported obtaining positive results in an alternate laboratory (no further information was provided regarding the methodology used at alternate site).Per customer verbal's report, patients 2-5 from the data table below (refer to the "relevant tests/laboratory data" ) had a history of covid infection.None of the patients were reported to be vaccinated against covid-19.No historical clinical information was available for patient 1.No affect to patients or end-users has been reported in connection with this event.No error messages or issues with other assays were reported.There were no reports of hardware interventions performed or hardware parts replaced.Cov2g calibration passed on 07jun2021 using reagent lot 922776 and calibrator lot 922849.Qc was passing within the laboratory¿s established ranges.No issues with sample integrity were reported by the customer.The local support organization explained differences between assays targeting nucleoprotein and assays targeting spike protein.Two (2) medwatch reports will be generated to address customer reports of non-reactive sars-cov-2 igg patients results obtained at two different dates.Medwatch number ¿2122870-2021-00099¿ will address patient four (4) result obtained on (b)(6) 2021.Medwatch number ¿2122870-2021-00100¿ will address patients 1-3 and 5 results obtained on (b)(6) 2021.
 
Additional Manufacturer Narrative
(b)(6) the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg reagent was not returned for evaluation.No error messages or issues with other assays were reported.Available system performance indicators of passing calibration and quality control recovery did not demonstrate an issue with the system.There were no reports of hardware interventions performed or hardware parts replaced.¿ sars-cov-2 is an enveloped non-segmented positive-sense rna virus.It has several structural proteins including spike (s), envelope (e), membrane (m) and nucleocapsid (n).The spike protein (s) contains a receptor binding domain (rbd) which is responsible for recognizing the cell surface receptor, angiotensin converting enzyme-2 (ace2).It is found that the rbd of the sars-cov-2 s protein strongly interacts with the human ace2 receptor leading to endocytosis into the host cells and viral replication.The access assay detect antibodies directed against the spike protein, which are more likely to neutralize the virus.¿the local support organization explained differences between assays targeting nucleoprotein and assays targeting spike protein.¿values obtained with different assay methods should not be used interchangeably and differences between methods are expected.In conclusion, the cause of this event cannot be determined with the available information.There is no evidence to reasonably suggest that a reagent or hardware malfunction occurred in this event.

Brand Name
ACCESS SARS-COV-2 IGG
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12129177
Report Number2122870-2021-00100
Device Sequence Number3624753
Product Code QKO
UDI-Device Identifier15099590738648
UDI-Public(01)15099590738648(17)210831(11)210103(10)922776
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue NumberC58961
Device Lot Number922776
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1